MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-HX-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that 2 axium coil had resistance in the catheter and detached prematurely.The position of the qc-2-3-helix detachable coil was not ideal when the microcatheter was pushed into the aneurysm.When readjusting, it was found that the spring coil could not be pushed out.The microcatheter was pushed out for in vitro inspection, found that the coil had been detached on its own in advance.After the microcatheter was in place again, selected apb-2-3-hx-es for filling.The coil was pushed into the aneurysm.When adjusting the filling, it was found that the coil could not be pushed out again.But the push rod could be withdrew.When withdrawing, it was found that the spring coil had also detached in advance.After the microcatheter was in place again, chose apb-1.5-3-hx-es for embolization.The surgery ended successfully.The physician did not reposition the coil.The devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the anterior  communicating artery aneurysm.The max diameter was 2.3mm and the neck diameter was 1.6mm.No patient injury or symptoms were reported.
 
Additional Manufacturer Narrative
Event related to regulatory report#: 2029214-2022-01316.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned.¿ these words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the coil came out of the introducer sheath smoothly.The resistance occurred with the coil at the distal end of the catheter.It was unknown if there was any damage to the coil or catheter.
 
Additional Manufacturer Narrative
B5: updated with additional information received.H6: device code (fdd/annex a) updated to include initial reported information.Associated with rr #: 2029214-2022-01316.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no implant coil or catheter returned with the pushwire.In addition, the catheter size and model were not reported; therefore, any contributing factors including its compatibility for use with the axium coil could not be determined.Visual inspection/damage location details: the implant coil was found to be detached from the pushwire.The shield coil found intact but stretched.The coin was not present against the lumen stop as it was pulling back.The break indicator (at manual detachment location) was found intact; indicative of manual detachment was not attempted at this location.The ai and coupler tubing were found present but not intact; it appeared that the mechanical detachment was attempted at this location.Bends found at 20.0cm to 34.5cm from the proximal end of the pushwire.Testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.076mm @ 0.063mm; measured 0.088mm @ 0.127mm; measured 0.097mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00267¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00461¿and found to be within specification.All other subassemblies appeared to be normal, and no other anomalies were observed.Conclusion: based on the analysis performed, the axium coil was confirmed to have "resistance in catheter" and "premature detachment" issue as the pushwire was returned with the implant coil already detached from the pushwire.The pushwire was found bent at several locations.In addition, the ai and coupler tubing were not intact with the release wire pulling back.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that led to the reported issues.Possible causes of resistance during delivery include the use of damage/incompatible catheter, vessel tortuosity and lack of continuous flush.Since the implant coil and catheter was not returned, any contribution of the implant coil and catheter to the reported issues could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15201761
Report Number2029214-2022-01317
Device Sequence Number2239198
Product Code KRD
UDI-Device Identifier00847536020993
UDI-Public00847536020993
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model NumberAPB-2-3-HX-ES
Device Catalogue NumberAPB-2-3-HX-ES
Device Lot Number223914889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer08/10/2022
09/06/2022
09/23/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date08/24/2022
09/23/2022
10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale